Tips for helping with diabetic neuropathy in heat
I am finding the heatwave is making my feet worse especially at night. This is my first year with neuropathy so is this normal and do you have any tips for helping?
Have you been in touch with your doctor? Have you gotten an appointment for this week?
Please check out the Diabetes Research and Wellness Foundation website for the free leaflet on feet and Diabetes. You can download, read and/or listen at anytime.
Hi, I will ring him if it doesn't improve in the next day or so. I have started gabapentin last week but on very low dose. Weather is due to cool here tomorrow.
Please call the doctor and explain what is going on. They will want to see you right away.
There is lots of solution available to avoid this Problem. Mainly you must contact your health care expert or doctor.
Improve your sugar control by idm. Gabapentin is for symptomatic relief and not for cure. Take vit b12 methylcoabalamine in high doses 3000-4500mcg per day. But most important is to treat the root cause.
Hi Suramo thx for reply. My sugar levels have stabilised now -Hba1c was 47 last time :-). I went diabetic very rapidly last year - due to long term steroid use and sugar levels went very high. I understand that gabentin not cure. I will try the vit b12 supplement. I am hoping it will improve now my sugar levels are stable.
whilst B12 isn't toxic using very high dose supplements when you don't have a problem absorbing B12 from your diet can sometimes cause problems (eg functional B12 deficiency - lots in blood but a reaction that stops it passing from blood to cells where it is used.)
if you are taking metformin you should try speaking to your GP as metformin can cause problems in something like 40% of patients with absorbing B12 in your food. neuropathy is among the many symptoms of B12 and there is a huge overlap with the symptoms of diabetes.
B12 deficiency is a serious condition that is life threatening if left untreated - though progress can be very slow. unfortunately many if not mst GPs have a very poor understanding of how B12 deficiency works and what can cause it.
Lots more information on B12 deficiency on the PAS forum
Hi, thx for such a detailed reply, I will read link. I have just started taking b12 supplements but doubt deficiency caused the problem. It all started at the point my blood sugars went haywire. Metformin has been wonder drug for me as steroids had impacted my pancreas.
Have you thought of either a reflexologist or acupuncturist to help improve your circulation or possibly a foot massage from a professional to relieve your condition? Each of these may have some great pointers to help/assist you feeling better. Ensure that any choice is affiliated with a professional body. I hope that is of some help to you.
A further comment of going to a healthcare professional has already been mentioned. Upon seeing the professional, these are further areas of professional services that are available and it would help to discuss this area as well.
exercise and am dieting. Help seriously needed. Please ask any questions. Thanks upfront. Lrain.
need all these items for the coming 3 - 4 years. Thanks for help
Start a Community